Bike Forums

Bike Forums (https://www.bikeforums.net/forum.php)
-   Fifty Plus (50+) (https://www.bikeforums.net/fifty-plus-50/)
-   -   Released to ride agan....and update. (https://www.bikeforums.net/fifty-plus-50/749842-released-ride-agan-update.html)

Beverly 07-08-11 07:15 AM

Released to ride agan....and update.
 
My surgeon gave me the okay to get back on the bike Wednesday but he said to listen to the body. I promised him I would and started with a five mile trip around town to run a couple errands. It felt great to be back on the bike.

The pathology report from the surgery ruled out the 5 day radiation treatments due to the size and location of the tumor. The size of the tumor also brought up the possible need for chemo before the radiation treatments. This is not what I was hoping for but if it's needed then that's what I'll do. My records have been sent to the oncologist and I have a July 19 appointment to discuss my options and treatment plan.

My biggest problem at the moment is getting over the side effects of prednisone. I managed to contact poison ivy about a week ago. I always have a severe reaction to it and generally end up on medication. This is the first time I can remember experiencing such bad side effects.....dizziness, indigestion, nervousness, etc.

I'm planning to take advantage of this window before treatment begins to get in some shorter rides. After the 5 mile ride yesterday I think I can handle 20-30 mile rides without any problems. The area of the surgery has healed nicely and I'm not having any problems.

Now if it will just quit raining I can drag that bike out of the garage again:thumb:

NOS88 07-08-11 07:21 AM

Thanks for the update, Beverly. Still keeping fingers crossed. :thumb::thumb:

tsl 07-08-11 07:34 AM

Keep plugging away, Bev!

BluesDawg 07-08-11 08:06 AM

Press on, Beverly. You won't be riding alone. :thumb:

AzTallRider 07-08-11 09:26 AM

My thoughts are with you!

az_cyclist 07-08-11 09:58 AM

Good luck Beverly. I hope the cycling can help keep your spirts up!

Thoughts and prayers are with you.

bigbadwullf 07-08-11 10:17 AM

That is awesome. Don't push it too much. Don't want to trigger a systemic illness while the steroids are still at work as they decrease the body's defense mechanism in fighting infections and the like.

Louis 07-08-11 10:28 AM

A toast to a tough girl. :beer:

KyBill54 07-08-11 11:10 AM

Good luck to you.I hope it works out for you. It will be nice to hear that you are on the road again.

gcottay 07-08-11 12:36 PM

Surgery, radiation with possible chemo, poison ivy and rain. Best wishes for every last bit of that gradually getting smaller in the rear view mirror.

stapfam 07-08-11 01:09 PM

Watch out for that 20 to 30 mile ride--They can cause problems- especially if it involves a break at a cafe.

Don't want too much weight gain from Double Pie.

Although if it is 30 miles--Double Pie is definitely on the cards.

Blanchje 07-08-11 01:13 PM

I'm riding my first metric century on Sunday. You'll be along in my thoughts:thumb:

ModeratedUser150120149 07-08-11 01:28 PM

Good on you. You just keep at it and it Will work out.

DnvrFox 07-08-11 02:07 PM

Thanks for the update and I am so glad you are riding again.

Nora had a total "psychotic" reaction to prednisone - and it was many thousands of our dollars later that she was stable again. There is actually a "steroid psychosis" syndrome in the literature. It is not nice.

Be careful about that stuff.

Red Rider 07-08-11 03:00 PM

Beverly, I didn't know about your surgery, etc. I'm glad to read this news, and will keep good thoughts for your speedy recovery and a good outcome.

John_V 07-08-11 03:37 PM

Beverly, very glad to hear that you are riding again while you are waiting to start chemo. Get in whatever riding you can but don't push yourself. When the radiation treatments start, it will tire you out. I had radiation treatments for prostate cancer for which I had to go 5 days a week for 5 weeks. The first week wasn't bad, but after that, I was really tired after getting radiation. I wasn't into cycling at that time and I would go home and sleep after treatments. I hope they kick that tumor's butt and you can pick up your riding where you left off before all this started.

jppe 07-08-11 04:09 PM

Good for you! I dumped prednisone as soon as I could this spring. Ride as far as your body is willing!

bjjoondo 07-08-11 04:24 PM

Glad to hear our out on the bike and hope the best for the future! Yes, prednisone is MEAN on the digestive system. When I have an Iritis attack, (arthritis in the optical nerve, left eye), I have to use a LOT of it and it's NO FUN! Here's hoping 100% healing is on your way soon! :)

JanMM 07-08-11 04:59 PM

1 Attachment(s)
A pie toast to Beverly!

http://bikeforums.net/attachment.php...hmentid=209822

Rowan 07-08-11 06:14 PM


Originally Posted by gcottay (Post 12899164)
Surgery, radiation with possible chemo, poison ivy and rain. Best wishes for every last bit of that gradually getting smaller in the rear view mirror.

A very neat way of putting it. And thoroughly endorsed.

ericm979 07-08-11 07:11 PM


Originally Posted by DnvrFox (Post 12899650)

Nora had a total "psychotic" reaction to prednisone - and it was many thousands of our dollars later that she was stable again. There is actually a "steroid psychosis" syndrome in the literature. It is not nice.

Yes, I have seen that too. My wife won't take prednisione ever again. I get a high unstable heart beat from it. Take it easy on your ride.

Good luck with the cancer, I hope it goes well.

indycar 07-08-11 08:07 PM

My prayers are with you. Good luck!

GoGranny 07-08-11 08:53 PM

Glad to hear you're back on the bike! Thinking about things like chemo and radiation can wear you out. Getting back to normal activities really helps you feel like yourself again.

Riding your bike may keep you from getting radiation induced fatigue. The "patient navigator" at our local cancer awareness center advised me that exercising would help, and after 28 of 33 treatments, I believe that she's right. I've been doing at least 20 minutes of aerobic exercise 5-6 days a week, and I've had very little fatigue. Since your normal activity level is high, I have a feeling radiation will be no big deal for you.

Best wishes to you as you work your way through the treatment decisions!

rothenfield1 07-08-11 09:07 PM

I’m touched by your situation….well, as touched as a stranger reading about someone else’s situation can be. I particularly picked-up on the grace in which you are handling it. My impression is to ride as far and as hard as you possibly can. I think the body has a remarkable ability to ‘clean’ itself when asked to. Demand as much from your body as you can while you can with your doctors OK. I wish you well and look forward to updates.:)

miss kenton 07-08-11 09:21 PM

Hang in there, Bev! I think of you everyday.


All times are GMT -6. The time now is 11:13 PM.


Copyright © 2018 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.